MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device is being retained by the reporting facility.A lot history review (lhr) of recq1091 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the midline catheter was placed in cephalic vein of right upper arm.It was stated that the wire was advanced without any resistance, but once catheter was advanced, resistance was met.The clinician proceeded to retract wire and then catheter at which point the patient expressed discomfort.Once he removed the device, the placer noted that the tip of the catheter had been sheared off.Vascular surgeon stated he was contemplating the need to surgically remove the broken catheter.On (b)(6) 2018- additional information received stated the vascular surgeon decided against operating on the patient.He was concerned about doing an exploratory surgery which may subject the patient to a higher risk of infection and felt like the patient could wait on having the surgery.

Brand Name
PG PRO 20G 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7576175
Report Number3006260740-2018-01263
Device Sequence Number2515198
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120080
Device Lot NumberRECQ1091
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;